Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Pueblo, CO

August 3, 20116 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 3, 2011, 5:26 AM MDT for 6 counties in Colorado. It took effect at Aug 3, 2011, 3:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 5:26 AM MDT (11:26 UTC)
In effect from
Aug 3, 2011, 3:00 PM MDT
Expired
Aug 3, 2011, 9:46 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WGUS65 KPUB 031126
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
526 AM MDT WED AUG 3 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE LATER TODAY...

.THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER
ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO
LATER THIS AFTERNOON AND EVENING.

COZ076-077-079>086-031930-
/O.NEW.KPUB.FF.A.0004.110803T2100Z-110804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
526 AM MDT WED AUG 3 2011

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... 
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY AND WET MOUNTAINS. IN SOUTHEAST 
  COLORADO...PUEBLO COUNTY. 

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BRING
  THE THREAT OF FLASH FLOODING TO THE AREA.

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
ROSE
3 follow-up statements
723 
WGUS65 KPUB 031754
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT WED AUG 3 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE LATER TODAY...

.THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER
ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO
LATER THIS AFTERNOON AND EVENING.

COZ076-077-079>086-040200-
/O.CON.KPUB.FF.A.0004.110803T2100Z-110804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
1154 AM MDT WED AUG 3 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 10 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...PUEBLO COUNTY. 

* FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING

* SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL 
  BRING THE THREAT OF FLASH FLOODING TO THE AREA. 

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND 
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
494 
WGUS65 KPUB 040133
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT WED AUG 3 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE...

.THE MONSOON WILL CONTINUE TO BE ACTIVE...BRINGING ANOTHER ROUND
OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO
THROUGH THE EVENING.

COZ076-077-079>086-040400-
/O.CON.KPUB.FF.A.0004.000000T0000Z-110804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
733 PM MDT WED AUG 3 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...PUEBLO COUNTY. 

* UNTIL 10 PM MDT THIS EVENING

* SCATTERED THUNDERSTORMS THIS EVENING WILL BRING THE THREAT OF
  FLASH FLOODING TO THE AREA.

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND 
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
423 
WGUS65 KPUB 040346
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT WED AUG 3 2011

...FLOOD WATCH HAS BEEN CANCELLED...

.THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING EARLIER TODAY
HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD THREAT HAS ENDED
FOR TONIGHT.

COZ076-077-079>086-040500-
/O.CAN.KPUB.FF.A.0004.000000T0000Z-110804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO
946 PM MDT WED AUG 3 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.
HEAVY RAINS HAVE MOVED OUT OF THE WATCH AREA. SMALL STREAMS WILL
STILL BE RUNNING HIGH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 4:21 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 3, 4:21 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
421 AM MDT WED AUG 3 2011

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...FLOODING AGAIN POSSIBLE LATER TODAY...

CURRENTLY...MCV IS SLOWLY MOVING INTO NW KS AND SW NE. SHOWERS CONTINUE
TO DEVELOP IN THE CIRCULATION BEHIND THE COMPLEX...SO WILL KEEP SCT POPS
GOING THIS MORNING OVR KIOWA AND N PROWERS COUNTIES. LOOKS FAIRLY
DRY W OF I-25...ALTHOUGH LOW LEVEL MOISTURE STILL ROBUST WITH VERY HIGH
DEWPOINTS...IN THE 50S EVEN IN THE HIGH VALLEYS.

TODAY...MAIN CONCERN WILL BE FOR THE POSSIBILITY OF MORE
FLOODING...PARTICULARLY FOR THE AREAS HIT HARDEST YESTERDAY. DEEPEST
MOISTURE SHOULD BE MOVING E OF THE AREA TODAY...AND NO SIGNIFICANT
DISTURBANCES ARE EXPECTED. HOWEVER...THE MONSOON IS STILL QUITE
ACTIVE AND THERE IS A RENEWED BURST OF CONVECTION OVR SRN AZ THAT
MAY TRANSLATE TO THE 4 CORNERS AND INTO CO LATER TODAY. LOW LEVEL
MOISTURE IS QUITE SIGNIFICANT. HAVE OPTED TO GO FOR A MORE LIMITED
FLASH FLOOD WATCH TODAY...FOR THE AREAS THAT GOT AROUND AN INCH OR
MORE OF RAIN YESTERDAY...AND WHERE SOME MESOSCALE MODELS ARE
SUGGESTING STORMS WILL REFORM LATER THIS AFTERNOON. SO...WATCH
RUNS FROM 3PM TO 10PM LOCAL TIME. LATER SHIFT MAY NEED TO ADJUST
EXTENT OR TIMING BASED ON UPDATED GUIDANCE. OF PARTICULAR CONCERN
ARE SOME OF THE CANYON ROADS LIKE HIGHWAYS 50 AND 24...IN AREAS
PRONE TO ROCK SLIDE ACTIVITY. TEMPS SHOULD BE SIMILAR TO
YESTERDAY...WITH LIGHT UPSLOPE FLOW OVR THE PLAINS KEEPING US NR
GUIDANCE...WHICH IS SLIGHTLY BELOW AVERAGE FOR TEMPS TODAY. STORMS
SHOULD WRAP UP AFTER SUNSET TONIGHT...AND COULD SEE SOME PARTIAL
CLEARING WITH THE POSSIBILITY OF SOME LOCAL FOG OR BR BY EARLY THU
MORNING. ROSE

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

...WEATHER QUIETS DOWN SOME...

THURSDAY AND FRIDAY...MONSOON PLUME STILL OVER COLORADO...SO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP AREA WIDE.
AFTERNOON AND EVENING CAPE VALUES GENERALLY BELOW 1000 J/KG...SO
MAIN CONCERNS FOR STORMS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS.
HIGHS SHOULD BE NEAR SEASONAL NORMS...IN THE UPPER 80S TO 90S
PLAINS...70S AND 80S HIGH VALLEYS...AND 50S TO 60S MOUNTAINS.

SATURDAY AND SUNDAY...MONSOON PLUME DIMINISHES...AND NORTHERN PLAINS
SHORTWAVE IS FORECAST TO BRING UPSLOPE FLOW TO THE PLAINS AND
ISOLATED TO SCATTERED SHOWERS AND STORMS BOTH AFTERNOONS AND
EVENINGS. MEANTIME...WESTERN AREAS MAY EXPERIENCE SOME ISOLATED
STORMS BOTH DAYS WITH LIMITED MOISTURE. TEMPERATURES AGAIN WILL BE NEAR
SEASONAL NORMS.

FOR MONDAY AND TUESDAY...DRIER AIR WORKS INTO THE CENTRAL
ROCKIES...YIELDING...AT BEST...ISOLATED SHOWERS AND STORMS IN THE
AFTERNOON AND EVENING. MID LEVEL TEMPERATURES ELEVATE A
CATEGORY...WHICH IS REFLECTED IN THE GRIDDED FORECAST.

&&

.AVIATION...MAIN CONCERN WILL BE FOR SOME BR AND FOG POSSIBLE AT THE
TAF SITES THIS MORN...WHERE AIR IS NEARLY SATURATED AS OF 4 AM MDT.
FOG SHOULD CLEAR OUT BY 15Z OR SO. THERE COULD BE SOME HEAVY RAIN
LATER THIS AFTERNOON AT BOTH KCOS AND KPUB AS WELL...GENERALLY IN
THE 22Z-02Z TIME FRAME. WINDS WILL CONTINUE TO BE RATHER LIGHT...BUT
COULD GET A BIT GUSTY IN THE VICINITY OF ANY TS LATER TODAY. SHOULD SEE
VFR CONDITIONS RETURN AFTER 03Z OR SO THIS EVENING. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ076-077-079>086.

&&

44/13
Hazardous weather outlook, Aug 2, 10:52 PM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1052 PM MDT TUE AUG 2 2011

COZ058>089-093>099-040500-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1052 PM MDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
SOUTHEAST COLORADO THROUGH THE NIGHT. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL COLORADO. WHILE THE
POTENTIAL FOR FLASH FLOODING IS DIMINISHING WITH TIME...THE THREAT
OF STORMS PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING
WILL CONTINUE INTO THE EARLY MORNING HOURS...MAINLY FROM THE I-25
CORRIDOR WESTWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE PROBABLE
ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS. LOCALIZED
FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS. STORMS WILL
ALSO BE POSSIBLE ACROSS THE MOUNTAINS AND HIGH VALLEYS.

THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO. ISOLATED
STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH
FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE
STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED
FROM PREVIOUS RAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TONIGHT OVER ALL OF SOUTH CENTRAL AND SOUTHEAST
COLORADO.

50/50

In the hours before

Local storm report, Aug 2, 11:53 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1153 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       1 W BONCARBO            37.22N 104.72W
08/02/2011  M1.10 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            STARTED 244 PM...ENDED 315 PM...

0315 PM     FLASH FLOOD      1 WSW BONCARBO          37.21N 104.72W
08/02/2011                   LAS ANIMAS         CO   TRAINED SPOTTER

            ROAD FLOODING...WATER WASHED OUT PART OF ROAD AROUND A
            CULVERT.

0440 PM     HEAVY RAIN       5 NNW PETERSON AFB      38.90N 104.72W
08/02/2011  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            STARTED 410 PM...30 MINUTE ACCUMULATION...STILL RAINING
            HARD AT 440 PM...CORRECTED TIME OF EVENT

0530 PM     FLASH FLOOD      8 NE COLORADO SPRINGS   38.92N 104.72W
08/02/2011                   EL PASO            CO   BROADCAST MEDIA

            STETSON HILLS BLVD AND TUTT BLVD FLOODED BETWEEN
            APPROXIMATELY 500 PM AND 530 PM MDT.

0733 PM     FLASH FLOOD      2 NW COLORADO SPRINGS   38.85N 104.85W
08/02/2011                   EL PASO            CO   BROADCAST MEDIA

            WATER RESCUE AT 19TH AND HENDERSON ON WEST SIDE OF
            COLORADO SPRINGS. 2 FEET OF WATER OVER ROAD. SEVERAL
            VEHICLES STUCK.

0739 PM     FLASH FLOOD      5 SE COLORADO SPRINGS   38.78N 104.76W
08/02/2011                   EL PASO            CO   TRAINED SPOTTER

            2 INCHES WATER IN ROADWAY ON SOUTH ACADEMY BLVD BETWEEN
            HANCOCK AND ASTROZON BLVD.

0802 PM     FLASH FLOOD      5 NE COLORADO SPRINGS   38.88N 104.76W
08/02/2011                   EL PASO            CO   BROADCAST MEDIA

            WATER RESCUE AT ACADEMY AND AMERICAN. 2 KIDS SWEPT AWAY
            BY WATER WHILE PLAYING IN A DRAINAGE HAVE BEEN RESCUED BY
            FIRE DEPARTMENT AND CHECKED OUT BY MEDICAL.

&&

LWALROD

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:04 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo56 min
Aug 2, 6:10 PM MDTFlash Flood WarningPUBBaca, Las Animas, Otero3 hr
Aug 2, 7:56 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 2, 8:04 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Aug 2, 8:06 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
Aug 2, 9:27 PM MDTAreal Flood AdvisoryPUBKiowa2 hr
Aug 2, 9:34 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo5 hr
Aug 3, 5:20 AM MDTRiver Flood WarningPUBPueblo78 min
Aug 3, 1:35 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 3, 2:40 PM MDTAreal Flood AdvisoryPUBLas Animas62 min
Aug 3, 3:35 PM MDTFlash Flood WarningPUBLas Animas3 hr
Aug 3, 3:50 PM MDTAreal Flood AdvisoryPUBFremont2 hr
Aug 3, 4:19 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont41 min
Aug 3, 4:47 PM MDTFlash Flood WarningPUBTeller2 hr
Aug 3, 4:52 PM MDTFlash Flood WarningPUBCuster, Fremont, Pueblo, Saguache3 hr
Aug 3, 5:17 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.